Facebook Pixel
EmpowHER Guest

Pregnant or birth control?

By Anonymous July 20, 2015 - 6:40pm
Rate This

I have been on oral contraceptives since April. I started on Ocella, and due to three weeks of bleeding in June, I switched to Junel prior to the start of my next period. I started my pack of Junel on the day that the bleeding seemed to not be the constant spotting (from the Ocella), but instead, a pickup in the blood flow. That was June 22.

On the 11th day of my pack (July 3), I had traveled overseas and forgot to take my pill, so I took it three hours late on the same day. On the 14th day of my pack, I had sex without additional protection, but I had taken all the other pills at the right time (adjusted for the time change). From all my research, it seemed that Junel recommends taking the pill "around the same time" and if you miss it within the same day, just take it when you remember it and you'll be fine.

On birth control, I have my "period" about day 23 or 24 of the cycle, about the 2nd or 3rd inactive pill, which means that I'm ovulating on day 10 or so. This month was no different, except that the period was extremely light. It was five days of a dark brown discharge, with some of it heavy enough for a pantyliner and other days only when I wiped. I experienced other signs of my period, like cramps and hormonal acne - the latter of which I only get when I'm on my period.

Just to be safe, I took a pregnancy test using the First Response early detection kit. It claims to have extremely high accuracy - 96% - for four days before a missed period. It came back negative.

When I write it out, I know there's virtually no way I'm pregnant. I had sex after my typical ovulation point, I never skipped a single pill (just had one "late" pill by three hours) and I had consistent dark brown discharge for five days. But I can't help but fear the implantation bleeding possibility. I know it's only about 25% women who get it and I realize five days is too long for it to occur. I also know that it's not unusual for birth control to cause extremely light periods, especially when you're getting adjusted to a new one.

Today, the dark brown discharge finally stopped. I really think there's no way I'm pregnant. I know whoever answers this can't give me a definite answer, but I just would love to hear that it's reasonable for me to continue living my life, assuming I'm not pregnant.

Thanks for your time.

Add a Comment1 Comments

HERWriter Guide

Hi Anon!

You can relax - you are not pregnant. And you are researching this to death and scaring yourself! You're very educated on birth control and I think you are talking yourself into these fears simply from a fear of pregnancy.

Just one thing - you don't ovulate when on the Pill. This is why you don't get pregnant. Your period is just really light from being on the Pill. I remember those blessed days so enjoy it! Sex is safe any time of the month including your week of inactive pills. Your pregnancy test was negative = not pregnant.

Trust yourself and trust the pill. You'll be fine.


July 21, 2015 - 4:52am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!